Alert archive / New Mexico / Tornado Warnings in 2007
Tornado Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this tornado warning at May 2, 2007, 1:40 PM MDT for Otero County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 1:40 PM MDT (19:40 UTC)
- Expired
- May 2, 2007, 2:24 PM MDT
- In force
- 44 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 64 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:53 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KEPZ 021943 TOREPZ NMC035-022045- /O.NEW.KEPZ.TO.W.0005.070502T1940Z-070502T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EL PASO TX 140 PM MDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... THIS INCLUDES THE CITIES OF...HOLLOMAN AFB...ALAMOGORDO... * UNTIL 245 PM MDT * AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO APPROACHING THE ALAMOGORDO AREA. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. PERSONS IN THE PATH OF THE STORM SHOULD SEEK SHELTER IN A STRONG IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTH CENTRAL NEW MEXICO. LAT...LON 3289 10616 3202 10614 3203 10541 3290 10542 $$ ROGASH
1 follow-up statement
000 WWUS54 KEPZ 022024 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 222 PM MDT WED MAY 2 2007 NMC035-022032- /O.CAN.KEPZ.TO.W.0005.000000T0000Z-070502T2045Z/ OTERO NM- 222 PM MDT WED MAY 2 2007 ...THE TORNADO WARNING FOR CENTRAL OTERO COUNTY IS CANCELLED... NATIONAL WEATHER SERVICED DOPPLER RADAR INDICATES THAT THUNDERSTORMS IN CENTRAL OTERO COUNTY HAVE WEAKENED CONSIDERABLY AND NO LONGER EXHIBIT TORNADIC ROTATION. AS SUCH...THE TORNADO WARNING FOR CENTRAL OTERO COUNTY WILL BE CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTH CENTRAL NEW MEXICO. LAT...LON 3289 10616 3202 10614 3203 10541 3290 10542 $$ PIEPER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 3:08 AM MDT, 10 hours 32 minutes earlier.
Area forecast discussion, May 2, 3:08 AM MDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 308 AM MDT WED MAY 2 2007 .SYNOPSIS... A STORM SYSTEM WILL MOVE THROUGH THE STATE TODAY...GENERATING ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON. THE SYSTEM WILL MOVE EAST OF THE LOCAL AREA BY EARLY EVENING WITH CLEARING SKIES BY MIDNIGHT. A LARGE UPPER LOW PRESSURE SYSTEM WILL MOVE INTO THE WESTERN PART OF THE COUNTRY ON THURSDAY...SETTING UP A STRONG SOUTHWEST FLOW ACROSS THE LOCAL AREA. BREEZY TO WINDY CONDITIONS WILL OCCUR THURSDAY AFTERNOON THROUGH THE WEEKEND. DAY TIME TEMPERATURES WILL WARM TO ABOVE SEASONAL AVERAGES BY THE END OF THE WEEK. && .DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE OVER EASTERN PORTIONS OF THE FORECAST AREA THIS MORNING AS AN UPPER LEVEL TROUGH MOVES INTO THE STATE FROM THE WEST. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS THE COLD CORE OF THE TROUGH MOVES OVER THE FORECAST AREA...KEEPING THE AIR MASS UNSTABLE. GRADUALLY DIMINISHING MOISTURE AVAILABILITY WILL LIMIT RAIN CHANCES TO MAINLY MOUNTAIN LOCATIONS HOWEVER...THUNDERSTORMS WILL STILL BE ABLE TO PRODUCE BRIEF PERIODS OF HEAVY RAINFALL...SMALL HAIL AND MORE STRONG WIND GUSTS UP TO 50 MPH. THUNDERSTORMS SHOULD TAPER OFF AND DIMINISH BY SUNSET AS THE UPPER LEVEL TROUGH MOVES EAST OF THE LOCAL AREA. DRY CONDITIONS WILL RETURN THE REGION ON THURSDAY AS WESTERLY FLOW ALOFT OCCURS OVER THE STATE. A LARGE UPPER LEVEL LOW IN THE PACIFIC NORTHWEST WILL MOVE FURTHER INTO THE GREAT BASIN AND WILL DOMINATE THE CIRCULATION PATTERN OVER THE WESTERN PART OF THE COUNTRY THROUGH THE WEEKEND. FLOW AROUND THE UPPER LOW WILL RESULT IN A STRONG SOUTHWESTERLY FLOW PATTERN OVER THE FORECAST AREA BY FRIDAY WITH BREEZY TO WINDY CONDITIONS EXPECTED BY THE AFTERNOON AS A SURFACE LEE TROUGH DEVELOPS EAST OF THE AREA. WINDY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AS THE LOW DIGS FURTHER INTO THE SOUTHWEST AND BECOMES NEARLY STATIONARY THROUGH MONDAY. RAIN CHANCES WILL REMAIN POOR AS THE FORECAST AREA WILL REMAIN IN THE DRY SECTOR OF THE LOW CIRCULATION...EVEN THOUGH SOME HIGH CLOUDS AND MOISTURE WILL STREAM OVER THE AREA. ALSO... THE DRY LINE IS PROJECTED TO REMAIN EAST OF THE REGION THROUGH THE FIRST PART OF NEXT WEEK. THE UPPER LOW IS PROJECTED BY THE LATEST MODEL RUNS TO LIFT OUT OF THE REGION ON TUESDAY. && .AVIATION...VALID 02/12Z-03/12Z ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY WITH AREAS OF MVFR AND IFR CIGS AND VSBYS IN AND NEAR THUNDERSTORMS. VFR CONDITIONS AFTER SUNSET THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 84 57 88 60 91 / 10 0 0 0 0 SIERRA BLANCA TX 81 51 84 56 88 / 20 0 0 0 0 LAS CRUCES 82 55 88 56 90 / 10 0 0 0 0 ALAMOGORDO 78 53 86 55 85 / 20 10 0 0 0 CLOUDCROFT 59 36 65 39 65 / 30 20 0 0 0 TRUTH OR CONSEQUENCES 81 51 84 51 85 / 20 10 0 0 0 SILVER CITY 75 46 80 43 78 / 10 0 0 0 0 DEMING 83 52 86 52 87 / 10 0 0 0 0 LORDSBURG 84 52 89 51 86 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, May 2, 7:33 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 733 AM MDT WED MAY 2 2007 NMZ022>025-030>032-TXZ055-056-031345- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 733 AM MDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH THE STATE...TAPERING OFF AND ENDING IN THE EARLY EVENING. THE THUNDERSTORMS MAY PRODUCE BRIEF PERIODS OF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY CONDITIONS WILL THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 2, 12:04 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1204 PM MDT WED MAY 2 2007 NMZ022>025-031-032-TXZ055-056-030015- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...DEMING... LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1204 PM MDT WED MAY 2 2007 ...THUNDERSTORMS ARE DEVELOPING AND WILL MOVE EASTWARD ACROSS THE BORDERLAND THIS AFTERNOON... A LOW PRESSURE SYSTEM IN THE UPPER ATMOSPHERE IS SLOWLY MOVING ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON...TRIGGERING ISOLATED THUNDERSTORMS MAINLY EAST OF THE CONTINENTAL DIVIDE. THERE IS ENOUGH MOISTURE AND INSTABILITY WITH THESE STORMS TO PRODUCE BRIEF MODERATE TO HEAVY RAINFALL...HAIL TO ONE HALF INCH IN DIAMETER...GUSTY WINDS OF 40 TO 50 MPH...AND DEADLY CLOUD TO GROUND LIGHTNING. CAUTION IS ALWAYS ADVISED NEARED THUNDERSTORMS ESPECIALLY IN OTERO...EAST EL PASO..AND HUDSPETH COUNTIES AS SOME STORMS COULD APPROACH STRONG TO SEVERE LEVELS. THIS ACTIVITY IS EXPECTED TO MOVE OUT OF THE AREA DURING THE EARLY EVENING HOURS AS THE LOW MOVES EAST AND DRIER WESTERLY FLOW WORKS EASTWARD INTO THE BORDERLAND. STAY TUNED IN THE EVENT OF ANY UPDATES ON NOAA WEATHER RADIO OR THROUGH THE MEDIA. NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:03 PM MDT | Tornado Warning | EPZ | Doña Ana, Otero | 27 min |
| May 2, 1:08 PM MDT | Tornado Warning | EPZ | Doña Ana, Otero | 37 min |
| May 2, 1:27 PM MDT | Tornado Warning | EPZ | Doña Ana, Otero | 48 min |
Nearby
Tornado Warnings in New Mexico, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.